Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 4, NWS Albuquerque, NM

April 6, 2006

NWS Albuquerque, NM issued this high wind warning at Apr 6, 2006, 10:55 AM MDT. It took effect at Apr 6, 2006, 11:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 10:55 AM MDT (16:55 UTC)
In effect from
Apr 6, 2006, 11:00 AM MDT
Expired
Apr 6, 2006, 3:33 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 061655
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 AM MDT THU APR 6 2006

NMZ013-018>021-070200-
/O.UPG.KABQ.WI.Y.0020.000000T0000Z-060407T0200Z/
/O.NEW.KABQ.HW.W.0004.060406T1700Z-060407T0200Z/
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
1055 AM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS WILL REACH 35 TO 45 MPH WITH GUSTS AROUND 55 TO 60 MPH
TODAY ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. NORTH SOUTH
ORIENTED ROADS WILL BE MOST IMPACTED AS TRAVELERS ON THOSE ROADS
WILL EXPERIENCE STRONG CROSS WINDS. AREAS OF BLOWING DUST WILL 
RAPIDLY REDUCE VISIBILITY BELOW ONE HALF MILE AT TIMES IN DUST
PRONE LOCATIONS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ004>007-010>012-016-017-026-070200-
/O.CON.KABQ.WI.Y.0020.000000T0000Z-060407T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO
1055 AM MDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS WILL CONTINUE AT SPEEDS OF 25 TO 40 MPH WITH GUSTS
AROUND 50 MPH TODAY. WINDS WILL BE ESPECIALLY STRONG NEAR AND
JUST SOUTH OF THE INTERSTATE 40 CORRIDOR. AREAS OF BLOWING DUST
WILL RAPIDLY REDUCE VISIBILITY TO A MILE OR LESS AT TIMES IN DUST
PRONE LOCATIONS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD STAY ALERT TO THE DANGER OF THESE WINDS. STRONG
GUSTS AND SUDDEN CROSS WINDS MAY CAUSE LOSS OF VEHICLE CONTROL.

$$
1 follow-up statement
000 
WWUS75 KABQ 062133
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT THU APR 6 2006

NMZ013-018>021-070200-
/O.CAN.KABQ.HW.W.0004.000000T0000Z-060407T0200Z/
/O.EXA.KABQ.WI.Y.0020.000000T0000Z-060407T0200Z/
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
333 PM MDT THU APR 6 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WEST WINDS WILL CONTINUE AT SPEEDS OF 25 TO 40 MPH WITH GUSTS
AROUND 50 MPH INTO EARLY OR MID EVENING. WINDS WILL BE ESPECIALLY
STRONG NEAR AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR. AREAS OF
BLOWING DUST WILL RAPIDLY REDUCE VISIBILITY TO 2 MILES OR LESS AT
TIMES IN DUST PRONE LOCATIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ004>007-010>012-016-017-026-070200-
/O.CON.KABQ.WI.Y.0020.000000T0000Z-060407T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO
333 PM MDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS WILL CONTINUE AT SPEEDS OF 25 TO 40 MPH WITH GUSTS
AROUND 45 OR 50 MPH INTO EARLY EVENING. WINDS WILL BE STRONGEST NEAR
AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR. AREAS OF BLOWING
DUST WILL RAPIDLY REDUCE VISIBILITY TO 2 MILES OR LESS AT TIMES IN
DUST PRONE LOCATIONS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD STAY ALERT TO THE DANGER OF THESE WINDS. STRONG
GUSTS AND SUDDEN CROSS WINDS MAY CAUSE LOSS OF VEHICLE CONTROL.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:06 AM MDT, 7 hours 49 minutes earlier.

Area forecast discussion, Apr 6, 3:06 AM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 AM MDT THU APR 6 2006

.DISCUSSION...UPPER LEVEL LOW IS SLIDING EAST ENTERING THE CENTRAL
ROCKIES. THE COLD CORE WILL SKIRT OVER THE NORTHERN TIER OF NEW
MEXICO THIS MORNING. SNOW IS ALREADY FALLING IN GALLUP EARLY THIS
MORNING. SNOW SHOULD EXTEND FROM THE WESTERN MTNS TO THE SANGRE DE
CRISTOS. EXPECT ACCUM TO BE LIGHT IN MOST PLACES AND UNDER ADVY
LEVELS...ALTHOUGH A FEW LOCATIONS MAY SEE HIGHER AMOUNTS UNDER A
CONVECTIVE BAND OVER THE HIGHER TERRAIN AND OVER THE SAN JUAN MTNS
NEAR THE COLORADO BORDER. WILL KEEP THE WIND ADVY AS IS WITH THE MAIN
JET MOVING EAST OF THE WESTERN MTNS AND RIO GRANDE VALLEY BY MID
MORNING. STRONGEST WIND SPEEDS LOOK TO BE ALONG THE EASTERN SLOPES OF
THE CENTRAL MTNS AND OVER THE CENTRAL PLAINS WITH WILL REACH THE HIGH
END OF ADVY CRITERIA. ADDITIONAL SMALLER JETS MOVE OVER THE EAST
CENTRAL PLAINS THRU THE EVENING ON THE BACKSIDE OF THE MAIN TROF. RH
VALUES WILL REMAIN CRITICAL OVER THE EASTERN PLAINS AND SOUTHERN
PORTION OF THE MIDDLE RIO GRANDE VALLEY. INCREASED POPS SLIGHTLY
ALONG THE CO BORDER TONIGHT AND ALSO FAR NORTHEAST FRIDAY AS THERE IS
A SLIGHT CHANCE OF WRAP AROUND PRECIP. BOTH GFS AND NAM HAVE A
REINFORCING S/W SPIN AROUND THE LOW AFTER THE MAIN AXIS EXITS NM.
EXPECT COLDER AIR BEHIND THIS S/W AS AN ASSOCIATED COLD FRONT SLIDES
SOUTH ALONG THE EASTERN PLAINS. WINDS WILL REMAIN BREEZY TO WINDY
ESPECIALLY ALONG THE SFC BOUNDARY. A RIDGE BUILDS OVER NM DURING THE
WEEKEND LIMITING PRECIP AND WINDS. A FEW WEAK S/WS TRACK THRU THE
SOUTHWESTERLY FLOW ALOFT STARTING MONDAY. THE NEXT LARGE TROF WILL
DIG OVER CA AND TRACK EAST REACHING NM LATE WED AND THU OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  33  65  36 /  30  20   0   0
GALLUP..........................  55  23  65  25 /  20   0   0   0
GRANTS..........................  55  25  67  30 /  10   0   0   0
GLENWOOD........................  63  28  75  32 /   0   0   0   0
CHAMA...........................  45  24  60  25 /  60  20   5   0
LOS ALAMOS......................  52  32  66  36 /  30   5   5   0
RED RIVER.......................  40  20  57  22 /  40  20  10   0
TAOS............................  48  23  60  27 /  20  10   0   0
SANTA FE........................  53  30  62  35 /  20   5   5   0
SANTA FE AIRPORT................  57  31  64  34 /  10   5   5   0
ESPANOLA........................  58  29  66  31 /  30   5   5   0
ALBUQUERQUE HEIGHTS.............  62  39  69  43 /   5   0   0   0
ALBUQUERQUE VALLEY..............  64  35  71  38 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  37  66  39 /   5   0   0   0
ALBUQUERQUE WEST MESA...........  62  37  71  38 /   5   0   0   0
SOCORRO.........................  64  39  74  40 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  52  30  62  31 /  10   0   0   0
MORIARTY/ESTANCIA...............  59  32  64  30 /   5   0   5   0
CARRIZOZO.......................  64  38  69  39 /   5   0   0   0
RUIDOSO.........................  60  37  63  35 /   5   0   0   0
RATON...........................  57  28  57  28 /  10  10  10   0
LAS VEGAS.......................  56  31  61  30 /  10   5   0   0
ROY.............................  60  36  61  33 /   5   0   5   0
CLAYTON.........................  66  36  59  31 /   5  10  10   0
SANTA ROSA......................  66  38  66  34 /   5   0   0   0
TUCUMCARI.......................  70  41  66  36 /   5   0   5   0
FORT SUMNER.....................  70  42  69  38 /   5   0   0   0
CLOVIS..........................  72  40  66  36 /   0   0   0   0
PORTALES........................  73  44  73  34 /   0   0   0   0
ROSWELL.........................  76  45  74  43 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
NMZ004-NMZ005-NMZ006-NMZ007-NMZ010-NMZ011-NMZ012-NMZ013-
NMZ016- NMZ017-NMZ018-NMZ019-NMZ020-NMZ021-NMZ026.

RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ104-NMZ106-NMZ107-NMZ108.

&&

23
Hazardous weather outlook, Apr 6, 5:44 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT THU APR 6 2006

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
544 AM MDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE EXPECTED
FROM AND INCLUDING THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER.
A WIND ADVISORY HAS BEEN ISSUED FOR THIS AREA FROM 8 AM THIS
MORNING TO 8 PM TONIGHT.

A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM TONIGHT FOR
PORTIONS OF THE EASTERN PLAINS...ESTANCIA VALLEY AND SOUTHERN
PORTIONS OF THE MIDDLE RIO GRANDE VALLEY WHERE LOW HUMIDITIES COMBINED
WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

23

Nearby

High Wind Warnings in New Mexico, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.